MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK 360 MULTI-IMPLANT SYSTEM; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK 360 MULTI-IMPLANT SYSTEM; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Concomitant medical products: unknown screws, part# unk, lot# unk.
 
Event or Problem Description
It was reported the sternal closure device caused venous bleeding under the sternum at the location of the cable.The implant was removed and the bleeding was addressed with trap stitches.A new sternal closure device was used to complete the operation.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.As a revision surgery was reported, the complaint is considered to be confirmed.The sl360 multi-implant system (part# 74-0004, lot# 152590) was not returned for investigation and no photos, scans, or physician's reports were provided.For these reasons, no visual inspections could be conducted.The dhr for this product was reviewed, no non-conformances were found.There are no indications of manufacturing defects.For this part (74-0004) and the previous one year (from the notification date) regarding a revision surgery due to post-op complications where the sl360 may have contributed to the need for a revision surgery, there is a complaint rate of 0.036% which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the complaint could not be determined from the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
STERNALOCK 360 MULTI-IMPLANT SYSTEM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9635202
Report Number0001032347-2020-00081
Device Sequence Number501983
Product Code HRS
UDI-Device Identifier00841036190668
UDI-Public00841036190668
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K151019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2024
Device Model NumberN/A
Device Catalogue Number74-0004
Device Lot Number152590
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;